Schedule

If you registered for TDLS, login to the conference website for links to join sessions. Visit the FAQ for additional assistance.

Wednesday Sessions

General Session   1:00–2:30 PM

Session 1   2:45–4:15 PM

Remote Testing! Finding Success with CASAS and EL Civics Assessments in a Distance Education World
Demonstration (90 minute)
Christina Hyatt
With a shift to complete distance education, our assessment teams worked to maximize resources while implementing creative strategies to assess student learning. This session focuses on remote assessment implementation, resources, and ideas for successful CASAS and EL Civics preparation and testing.
(AUD: ALL • PGM: ESL • CAT: TI)

Networking Opportunity   4:15–5:00 PM

Thursday Sessions

Session 2   8:30–10:00 AM

Session 3   10:30–12:00 PM

Getting Started with Computers Sessions
Demonstration (90 minute)
Ruzanna Hernandez
Learn how you can begin a brief, 2.5-week course at your school site to give students who have major gaps in computer skills not only to learn computer hardware and software basics, but also boost CASAS scores in a short period of time.
(AUD: ALL • PGM: ESL • CAT: TI, DEA)
Using North Star Digital Assessment and Curriculum
Panel or Facilitated Discussion (1 hour)
Diane Wilson
Napa Valley Adult Education school (NVAE) use of NorthStar Digital in CTE and ESL classes. We will share how our institution is integrating the Northstar Digital Literacy sources in a variety of ways.
(AUD: ALL • PGM: ESL • CAT: TI, DEA)

Lunch   12:00–1:00 PM

Session 4   1:00–3:00 PM

Networking Opportunity   3:15–4:00 PM

Friday Sessions

Session 5   8:30–10:00 AM

Navigating & Redefining Virtual ESL Teaching through Teacher Collaboration & Best Practices: A Panel by Santa Clara Adult Education’s ESL Teachers
Panel or Facilitated Discussion (1 hour)
Rebekah Carson
A panel of ESL teachers at Santa Clara Adult Education discuss and share their best practices and the benefits of teacher collaboration to navigate, reinvent, and re-energize any level virtual ESL classroom during a pandemic.
(AUD: ALL • PGM: ESL • CAT: TI)

Session 6   10:30–12:00 PM

Teaching EL Civics in a Distance Learning Environment
Demonstration (90 minute)
Lars Guntvedt
Covid-19 has challenged our school to adapt, innovate, and create new ways to provide meaningful instruction to our students online. The EL Civics COAAP: Telemedicine (289C) was written by our EL Civics Curriculum Specialist. We will demonstrate the strategy and tools we used to implement this unit.
(AUD: ALL • PGM: ESL • CAT: TI)

Lunch   12:00–1:00 PM

Session 7   1:00–2:30 PM

Student Voices about Online Learning
Panel or Facilitated Discussion (1 hour)
Maren ANTON
Asking for students' opinions, advice, and experiences about online learning provided a treasure trove of information for our ESL coordinating team and staff. Join our discussion as we look at our ESL students' responses to EL Civics COAAP 48.1 Task 3 and what we plan to do with this bounty.
(AUD: ALL • PGM: ESL • CAT: DEA)
Bridging the Pharmacy Tech Gap
Panel or Facilitated Discussion (1 hour)
Jennifer Griffin
Moreno Valley Adult School is developing an Introduction to Pharmacy Tech course for ESL /ABE students. In this presentation we will describe our plans to set up this course. Presenters will include ABE, ESL and CTE teachers to offer insight to the thought process of course development.
(AUD: ALL • PGM: ESL • CAT: TI)
Engaging Faculty in Pandemic Remote Learning
Demonstration (90 minute)
Jill Wright
Presenters will detail a step-by-step process used by Oxnard Adult School to encourage and engage faculty to embark on remote learning in the pandemic.
(AUD: ALL • PGM: ESL • CAT: TI, DEA)

Closing General Session - Tech Slam   2:30–3:30 PM